Texas, 2013High Wind in Texas, April 2, 2013
April 2, 2013 · NWS MAF · 1 event in 1 county or zone
High winds occurred in Guadalupe Pass behind a strong cold front.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds occurred in Guadalupe Pass behind a strong cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 2, 5:00 PM MST, 2 hours 51 minutes earlier.
Area forecast discussion, Apr 2, 5:00 PM MST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
700 PM CDT TUE APR 2 2013
.UPDATE...
SENT A QUICK UPDATE TO CANCEL THE SEVERE THUNDERSTORM WATCH FOR
THE SOUTHEASTERN ZONES. SEE THE DISCUSSION BELOW FOR MORE DETAILS.
&&
.DISCUSSION...
THE LINE OF CONVECTION HAS CLEARED THE AREA TO THE EAST SO HAVE
DECIDED TO GO AHEAD AND CANCEL THE SEVERE THUNDERSTORM WATCH.
CANNOT RULE OUT ANY REDEVELOPMENT ACROSS THE REGION WITH THE UPPER
TROUGH AXIS STILL TO THE WEST SO DID NOT CHANGE ANY OF THE POP OR
WEATHER GRIDS FOR TONIGHT. THE COLD FRONT HAS PRETTY MUCH CLEARED
THE REGION TO THE SOUTH RESULTING IN NORTHEASTERLY WINDS AND COOLER
TEMPERATURES AREAWIDE.
&&
.PREV DISCUSSION... /ISSUED 548 PM CDT TUE APR 2 2013/
DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
AVIATION...
LATEST SFC ANALYSIS SHOWS COLD FRONT HAS CLEARED ALL
TERMINALS...W/THE FIRST ROUND OF CONVECTION EXITING TO THE SE. WV
IMAGERY SHOWS THE UPPER TROUGH OVER THE FOUR CORNERS...AND
FORECAST TO MOVE TO NE NM BY 12Z WEDNESDAY. LARGE-SCALE ASCENT
AHEAD OF THIS FEATURE SHOULD RESULT IN ANOTHER ROUND OF CONVECTION
OVERNIGHT. BUFFER SOUNDINGS MAINTAIN ISENTROPIC LIFT INTO
WEDNESDAY MORNING W/CIGS RANGING FROM LIFR AT KHOB TO MVFR AT
KCNM...KINK...AND KPEQ...W/KMAF/KFST IN BETWEEN. ALL TERMINALS
SHOULD IMPROVER TO VFR BY 22Z WEDNESDAY AS THE TROUGH EXITS THE REGION.
PREV DISCUSSION... /ISSUED 313 PM CDT TUE APR 2 2013/
DISCUSSION...
THE PESKY COLD FRONT THAT THE FCST MODELS CONTINUE TO STRUGGLE WITH
HAS MOVED ALL THE WAY TO THE I-10 CORRIDOR THIS AFTERNOON. LOW
CLOUDS AND FOG HAVE KEPT TEMPERATURES IN THE 30S AND 40S ALL DAY
ACROSS THE NORTHERN PERMIAN BASIN AND SE NM. SUNNY SKIES AND
SOUTHEAST WINDS ARE ALLOWING TEMPS TO CLIMB INTO THE 70S AND 80S
SOUTH OF THE FRONT ACROSS THE LOWER TRANS PECOS AND ALONG THE RIO
GRANDE. SHOWERS AND THUNDERSTORMS ARE ALSO DEVELOPING ALONG AND
SOUTH OF THE FRONT AND WILL CONTINUE TO INTENSIFY THROUGH THE
AFTERNOON. STRONG MID AND LOW LEVEL LAPSE RATES AND EFFECTIVE BULK
SHEAR NEAR 40 KTS RESIDE ACROSS THE LOWER TRANS PECOS AND BIG BEND
REGIONS. STRONG SFC HEATING IS LEADING TO UNSTABLE CONDITIONS WITH
SBCAPE VALUES NEAR 3000 J/KG. SOME OF THESE STORMS ARE EXPECTED TO
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THEY MOVE EAST
THROUGH THE EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL
9 PM FOR SOUTHERN PARTS OF THE PERMIAN BASIN...THE STOCKTON
PLATEAU...THE BIG BEND REGION AND THE LOWER TRANS PECOS. A
THUNDERSTORM OR TWO MAY SNEAK INTO SOUTHERN PARTS OF THE PERMIAN
BASIN BEHIND THE COLD FRONT...HOWEVER THESE STORMS SHOULD REMAIN
BELOW SEVERE LIMITS. FARTHER NORTH THE COLD AIR IS DEEPER AND ONLY
SHOWERS ARE EXPECTED TONIGHT. MORE SHOWERS ARE EXPECTED ACROSS THE
REGION WEDNESDAY AS THE ASSOCIATED UPPER TROUGH MOVES THROUGH. THE
LOW WILL MOVE EAST OF THE AREA THURSDAY WITH CLEARING SKIES BY
AFTERNOON.
THE UPPER PATTERN THEN BECOMES MORE ZONAL LATE IN THE WEEK INTO THE
WEEKEND WITH CONDITIONS DRYING OUT AND TEMPERATURES WARMING BACK
ABOVE NORMAL. LONG RANGE MODELS THEN SHOW A LARGE UPPER TROUGH
DIGGING INTO THE WESTERN U.S. EARLY NEXT WEEK. THIS SYSTEM MAY BRING
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 39 56 38 72 / 60 30 10 0
BIG SPRING TX 38 52 37 68 / 60 40 10 0
CARLSBAD NM 43 63 39 78 / 30 20 0 0
DRYDEN TX 53 67 46 74 / 60 20 10 0
FORT STOCKTON TX 46 63 45 78 / 60 20 0 0
GUADALUPE PASS TX 39 63 43 74 / 20 10 0 0
HOBBS NM 38 55 36 73 / 50 20 0 0
MARFA TX 42 66 30 72 / 50 10 0 0
MIDLAND INTL AIRPORT TX 40 56 38 72 / 60 30 10 0
ODESSA TX 39 57 39 74 / 60 30 10 0
WINK TX 43 64 39 80 / 50 20 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
99/27
Hazardous weather outlook, Apr 2, 12:01 PM MST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
201 PM CDT TUE APR 2 2013
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-031915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
201 PM CDT TUE APR 2 2013 /101 PM MDT TUE APR 2 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SOUTH OF I-20
THROUGH TONIGHT. THE GREATEST AREAL COVERAGE OF THUNDERSTORMS IS
EXPECTED TO BE FROM THE DAVIS MOUNTAINS EAST TO THE LOWER TRANS
PECOS THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS MAY BECOME
SEVERE THIS AFTERNOON AND THIS EVENING. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. AN ISOLATED TORNADO
CAN NOT BE RULED OUT IN PECOS AND TERRELL COUNTIES. THE STRONGER
STORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND
HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
THERE IS A 60 PERCENT CHANCE OF SPOTTER ACTIVATION THIS AFTERNOON
AND THIS EVENING ACROSS THE PERMIAN BASIN.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 2, 2:16 PM MST, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
416 PM CDT TUE APR 2 2013
TXZ075-082-022145-
PECOS-TERRELL-
416 PM CDT TUE APR 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL PECOS AND NORTH CENTRAL TERRELL COUNTIES UNTIL 445 PM
CDT...
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT...
A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME NORTH CENTRAL TERRELL
COUNTY ABOUT 20 MILES SOUTHEAST OF BAKERSFIELD AT 415 PM
CDT...MOVING EAST AT 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN TEXAS.
&&
LAT...LON 3078 10194 3052 10195 3051 10216 3072 10218
TIME...MOT...LOC 2115Z 258DEG 8KT 3064 10209
Local storm report, Apr 2, 2:30 PM MST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
430 PM CDT TUE APR 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 29 E MARATHON 30.21N 102.75W
04/02/2013 M1.00 INCH PECOS TX PUBLIC
PENNY TO QUARTER SIZE HAIL OCCURRED FOR 5 MINUTES.
&&
AKLHigh Wind, Guadalupe Mountains of Culberson County
- When
- April 2, 7:51 PM MST to 11:18 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
Several northeast wind gusts to 60 mph were recorded on the Guadalupe Pass ASOS behind a strong cold front.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Texas, April 2 to 3, 20133 deaths · 3 injured · $70,000 · 18 events
- Flash Flooding and Hail in Texas, April 2 to 3, 2013$1.0 million · 2.75 in hail · 32 events
- Hail and Damaging Wind in Texas, April 2, 2013$1.9 million · 4.5 in hail · 12 events
- Hail and Damaging Wind in Texas, April 2, 20131.75 in hail · 6 events
- Winter Weather in Oklahoma, April 2 to 3, 20133 events
- Winter Weather in Colorado, April 2, 20132 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 2 to 3, 20132 events
- Wildfire in Florida, April 2 to 3, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 438616.